Did anyone have time off work with hyperthyroid?

Hi have searched these threads to see if it is common for people to have time off work with hyper but can only seem to find hypo.

Have been feeling tired,breathless and dizzy for the past couple of weeks, also have achy back of neck/shoulder. Tempted to go to gp to get signed off but not sure if working is helping, don't want to be at home feeling anxious about not been in work or feeling depressed.

Its been 3 months now since i was diagnosed and have been on 20mg carbimazole, I thought my I would be feeling a bit better by now not worse :(

7 Replies

  • What type of work do you do? And also if you get signed off will you be able to get the situation resolved in a few weeks?

    On one hand there is no point being signed off if you are going to end up losing your job, but on the other hand if you aren't safe to be at work due to dizziness you should get signed off.

  • I work in retail so on my feet all day. My sickness record is good been there 10 years only been off sick twice.

  • Have you had follow up blood tests to check you are being sufficiently medicated?

    I don't want you to lose your job as some employers are unsympathetic to any illness, however personally I would say you are not safe being on the shop floor being dizzy as you are responsible in part for the safety of yourself, colleagues and the public.

  • yeah have had to blood tests first one was before meds free t4 was 64.2, 2 weeks later was 32.9 and 3 weeks ago was 26.7 so nearly in range.

  • Hi there.

    I'm 3 months since diagnosis too and I've had 5 weeks off in total. Would still be off now but don't get paid so having to struggle on. I'm on the same dose as you. Still feeling like I've been hit by a bus so know how you're feeling. Here if you need to vent, just msg me xx

  • Hi here, yes I was signed off for a number of weeks when on a high dose or Carbimazole and the other hyperthyroid drug. I had severe joint pain in my shoulders, wrists and hips!

    I work in retail as well and I could not concentrate with the pain and got to a point where I couldn't drive safely.

    I am now back at work (a month) and the pains have gone. Gp and I discussed reducing dose which we have and am now on 30mg a day.

    Joint pain is a known side effect! Don't ignore it and tell your doctor!

    Good luck!

  • I run my own company, had graves six years now, had half a day off as felt awful but struggled through due to work. I think now that if I had taken time off while I was very ill I would have given up and felt sorry for myself. The biggest impact was the TED it made me so self conscious but work pulled me through.

    Last month I got the all clear for my eyes, couldn't believe it. Had a lot off toasts and celebrated.

You may also like...